MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX EXTREME 5X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX EXTREME 5X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4155040S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the 5 x 4 80cm powerflex extreme could not inflate upon initial use due to the leakage that was noted coming from the balloon.There was no reported patient injury.The intended procedure was a/v fistulogram.The lesion was not calcified and was not a chronic total occlusion (cto).The procedure was completed using another balloon.The product was stored as per labeling and was opened in sterile field.There were no visible signs of device/package damage prior to use.There was no difficulty removing the product from the hoop, removing the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped normally (i.E.Maintain negative pressure).The contrast media was non-cordis.The contrast to saline ratio was 50/50.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter was never in an acute bend.The plunger was depressed into the syringe/indeflator when trying to inflate.The product was removed intact (in one piece) from the patient.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82179274 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage during positive pressure¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics and procedural factors may have contributed to the reported event.Arteriovenous fistulas are often scarred and fibrous in nature and often resistant to balloon expansion increasing the likelihood of damage to the balloon.However, without return of the product for analysis it is difficult to draw a clinical conclusion between the device and the reported event.According to the instructions for use, which is not intended as a mitigation of risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Consider the use of systemic heparinization.Flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.Carefully advance the catheter through a sheath or through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the 5 x 4 80cm powerflex extreme could not inflate upon initial use because of the leakage that was noted to be coming from the balloon.The procedure was completed using another balloon.There was no reported patient injury.The product was stored as per labeling and was opened in sterile field.The intended procedure was a/v fistulogram.The lesion was not calcified and was not a chronic total occlusion (cto).There were no visible signs of device/package damage prior to use.There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped normally (i.E.Maintain negative pressure).The contrast media was non-cordis.The contrast to saline ratio was 50/50.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The plunger was depressed into the syringe/indeflator when trying to inflate.The product was removed intact (in one piece) from the patient.The device will not be returned for evaluation as it was discarded.

Brand Name
POWERFLEX EXTREME 5X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10101438
Report Number9616099-2020-03717
Device Sequence Number11662578
Product Code LIT
UDI-Device Identifier20705032001684
UDI-Public20705032001684
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number4155040S
Device Catalogue Number4155040S
Device Lot Number82179274
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2020
Initial Report FDA Received Date05/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1